Alert archive / Oklahoma / Red Flag Warnings in 2026
Red Flag Warning 2, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Feb 23, 2026, 10:52 PM CST for 4 counties in Arkansas; 17 counties in Oklahoma. It took effect at Feb 24, 2026, 10:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2026, 10:52 PM CST (04:52 UTC)
- In effect from
- Feb 24, 2026, 10:00 AM CST
- Expired
- Feb 24, 2026, 8:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Tulsa, OK
All 21 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 28 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2315 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
472 WWUS84 KTSA 240452 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 1052 PM CST Mon Feb 23 2026 OKZ054>067-250200- /O.UPG.KTSA.FW.A.0002.260224T1600Z-260225T0200Z/ /O.NEW.KTSA.FW.W.0002.260224T1600Z-260225T0200Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner- 1052 PM CST Mon Feb 23 2026 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CST TUESDAY FOR VERY DRY AND WINDY CONDITIONS FOR PARTS OF NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM CST Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Oklahoma, Osage, Washington, Nowata, Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, Okfuskee, Okmulgee, and Wagoner counties. * WIND...South-southwest at 15 to 25 miles an hour, gusting 35 to 40 miles an hour. * HUMIDITY...15 to 25 percent. * TEMPERATURE...Mid 60s to Lower 70s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
2 follow-up statements
626 WWUS84 KTSA 241448 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 848 AM CST Tue Feb 24 2026 ARZ001-002-010-011-OKZ068>071-250200- /O.EXA.KTSA.FW.W.0002.260224T1600Z-260225T0200Z/ Benton-Carroll-Washington AR-Madison-Cherokee-Adair-Muskogee- McIntosh- 848 AM CST Tue Feb 24 2026 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect until 8 PM CST this evening. * AFFECTED AREA...In Arkansas, Benton, Carroll, Washington, and Madison counties. In Oklahoma, Cherokee, Adair, Muskogee, and McIntosh counties. * WIND...South-southwest at 15 to 25 miles an hour, gusting 30 to 40 miles an hour. * HUMIDITY...15 to 25 percent. * TEMPERATURE...Mid 60s to Lower 70s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ OKZ054>067-250200- /O.CON.KTSA.FW.W.0002.260224T1600Z-260225T0200Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner- 848 AM CST Tue Feb 24 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS... * AFFECTED AREA...IN Oklahoma, Osage, Washington, Nowata, Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, Okfuskee, Okmulgee, and Wagoner counties. * WIND...South-southwest at 15 to 25 miles an hour, gusting 30 to 40 miles an hour. * HUMIDITY...15 to 25 percent. * TEMPERATURE...Mid 60s to Lower 70s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
632 WWUS84 KTSA 250158 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 758 PM CST Tue Feb 24 2026 ARZ001-002-010-011-OKZ054>071-250300- /O.EXP.KTSA.FW.W.0002.000000T0000Z-260225T0200Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee- Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh- 758 PM CST Tue Feb 24 2026 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS... Winds will continue to subside through the evening hours while at the same time relative humidity values recover. Thus, Red Flag conditions are no longer expected this evening and the warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Feb 23, 5:40 PM CST, 5 hours 12 minutes earlier. Its key messages:
- Updated at 1144 AM CST Mon Feb 23 2026
- Cooler temperatures today.
- Above normal temperatures and only periodic low rain chances return Tuesday through Saturday.
- Widespread elevated to near critical fire weather conditions develop Tuesday with the return of warm weather and gusty south to southwest winds.
Area forecast discussion, Feb 23, 5:40 PM CST, 5 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
540 PM CST Mon Feb 23 2026
...New AVIATION...
.KEY MESSAGES...
Updated at 1144 AM CST Mon Feb 23 2026
- Cooler temperatures today.
- Above normal temperatures and only periodic low rain chances
return Tuesday through Saturday.
- Widespread elevated to near critical fire weather conditions
develop Tuesday with the return of warm weather and gusty south
to southwest winds.
&&
.SHORT TERM...
(Through tonight)
Issued at 1144 AM CST Mon Feb 23 2026
Today is the last day of the current cool weather streak, with
below normal temperatures continuing this afternoon. Surface high
pressure stretched across the area will shift eastward through the
day, with southerly winds returning by mid to late afternoon to
western parts of the forecast area and by mid to late evening in
eastern portions. Wind speeds and gusts will increase
dramatically from the southwest after midnight and before sunrise
Tuesday, as 925 winds from 40 to 50 kts develop in response to lee
troughing. Overnight lows will likely be reached early in the
period due to the better radiational cooling conditions during the
evening hours.
&&
.LONG TERM...
(Tomorrow through Monday)
Issued at 1144 AM CST Mon Feb 23 2026
Fire weather conditions on Tuesday will likely be the highest of
the period, with a Fire Danger Statement needed for most of the
area. Near critical grassland fire spread rates remain forecast in
a good chunk of both eastern Oklahoma and into northwest and west
central Arkansas, given south-southwest winds at 15 to 25 mph
gusting 35 to 40 mph at times. As usually happens, moisture will
be slow to respond to the increased southerly winds, and although
low level dew points will likely trend upward through the day,
minimum relative humidities during the afternoon will only be in
the 15 to 25 percent range in much of the forecast area. Dew
points were adjusted down from the NBM initialization while the
winds and wind gusts were adjusted upward. High temperatures
tomorrow looked good given the potential for high cloudiness,
despite the warm downslope wind direction. Good relative humidity
recovery should be expected Tuesday night, and Wednesday afternoon
humidities will be noticeably improved from Tuesday given the
continued increase in low level moisture from the southerly winds.
A weak front will approach the area from the north Wednesday night
and into Thursday, with low rain chances across parts of northeast
Oklahoma and western Arkansas into midday Thursday. A shift to
northerly winds will occur behind the front, although only a
modest drop in temperatures is expected. Low level moisture will
drop behind it however. Warm and dry conditions will prevail from
Friday through Saturday. The potential for a stronger front and
increased rain chances will exist during the Sunday to Monday time
frame.
&&
.AVIATION...
(00Z TAFS)
Issued at 540 PM CST Mon Feb 23 2026
Surface high pressure exits the CWA tonight allowing for southerly
winds to return and become breezy early morning Tuesday. Winds
aloft also increase tonight and as a result low level wind shear
is expected over all TAF sites overnight into Tuesday morning.
During the day Tuesday, southerly winds increase with gusts of
20-30KT forecast through the end of the TAF period. Cloud cover
through the period is forecast to be scattered to broken high
clouds. VFR conditions are forecast through the TAF period.
&&
.FIRE WEATHER...
Issued at 134 PM CST Mon Feb 23 2026
A Fire Weather Watch has been issued early this afternoon for the
area along and north of I-44 for Tuesday. The combination of low
afternoon relative humidities and gusty winds addressed above is
bad enough on its own, but when considering the very dry and high
loading of fuels, worse than typical fire behavior under similar
weather conditions may result.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 35 69 44 72 / 0 0 0 0
FSM 26 66 45 73 / 0 0 0 0
MLC 34 69 50 74 / 0 0 0 0
BVO 28 69 37 70 / 0 0 0 0
FYV 25 64 45 70 / 0 0 0 0
BYV 26 61 45 68 / 0 0 0 0
MKO 30 66 46 73 / 0 0 0 0
MIO 28 64 42 69 / 0 0 0 0
F10 33 69 48 74 / 0 0 0 0
HHW 31 66 51 75 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Tuesday morning through Tuesday evening
for OKZ054>067.
AR...None.
&&
SHORT TERM...22
LONG TERM....22
AVIATION...20Hazardous weather outlook, Feb 23, 5:45 PM CST, 5 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 545 PM CST Mon Feb 23 2026 ARZ001-002-010-011-019-020-029-OKZ049-053>076-242345- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 545 PM CST Mon Feb 23 2026 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Far Northwest Arkansas. ONSET...After 3 AM. DISCUSSION... Surface high pressure exits the region tonight allowing for southerly winds to return from west to east. Late tonight into early Tuesday morning, winds begin to increase with gusts of 15 to near 25 mph forecast across eastern Oklahoma and also far northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Very High Fire Weather Potential...High Wind Potential. WEDNESDAY THROUGH FRIDAY...No Hazards. SATURDAY...Thunderstorm Potential. SUNDAY...No Hazards. EXTENDED DISCUSSION... South to southwest winds gusting from 35 to 40 mph are expected through the day Tuesday, fueling elevated to near critical fire weather conditions. Above normal temperatures will make a return, leading to relative humidities from 15 to 25 percent in conjunction with only a modest increase in low level moisture. Very dry and high loading of fuels combined with these weather conditions may lead to worse fire behavior than typical. Make sure that any planned fires from Monday are properly extinguished, and avoid behaviors that may inadvertently cause a fire to start. Above normal temperatures are expected to prevail through at least the beginning of the weekend, with only low chances for rain in association with a weak front and upper level disturbance Wednesday night into Thursday. weather.gov/tulsa contains additional information.
Nearby
Red Flag Warnings in Oklahoma, 2026Red Flag Warnings in Arkansas, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.